Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 20, NWS Corpus Christi, TX

April 17, 20087 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Apr 17, 2008, 4:00 AM CDT for 7 counties in Texas. It took effect at Apr 17, 2008, 11:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2008, 4:00 AM CDT (09:00 UTC)
In effect from
Apr 17, 2008, 11:00 AM CDT
Expired
Apr 17, 2008, 8:00 PM CDT
In force
9 hr
Issued by
NWS Corpus Christi, TX

Counties Bee County, TX, Goliad County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 46 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2008-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2008-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS74 KCRP 170900
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
400 AM CDT THU APR 17 2008

TXZ242>244-171600-
/O.NEW.KCRP.WI.Y.0020.080417T1600Z-080418T0100Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS
400 AM CDT THU APR 17 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING. 

STRONG SOUTHEAST WINDS WILL DEVELOP ONCE AGAIN OVER SOUTH TEXAS
TODAY DUE TO A DEEPNING AREA OF LOW PRESSURE TO THE NORTHWEST.
ACROSS THE SOUTHERN COASTAL BEND...SUSTAINED WIND SPEEDS OF 20 TO
30 MPH WITH GUSTS TO 40 MPH WILL OCCUR FROM THE LATE MORNING
THROUGH THE EARLY EVENING HOURS.

MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH
CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT
TIMES. RESIDENTS ARE URGED TO SECURE LAWN FURNITURE...GARBAGE
CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG
WINDS.

$$

JR
2 follow-up statements
000 
WWUS74 KCRP 171523
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1023 AM CDT THU APR 17 2008

TXZ242>244-180100-
/O.CON.KCRP.WI.Y.0020.080417T1600Z-080418T0100Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS
1023 AM CDT THU APR 17 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
ACROSS THE SOUTHERN COASTAL BEND...

STRONG SOUTHEAST WINDS WILL CONTINUE ACROSS SOUTH TEXAS
TODAY DUE TO A DEEPNING AREA OF LOW PRESSURE TO THE NORTHWEST.
ACROSS THE SOUTHERN COASTAL BEND...SUSTAINED WIND SPEEDS OF 25 TO
35 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED THROUGH THE AFTERNOON
AND INTO THE EARLY EVENING HOURS.

MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH
CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT
TIMES. RESIDENTS ARE URGED TO SECURE LAWN FURNITURE...GARBAGE
CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG
WINDS.

$$

TE
000 
WWUS74 KCRP 171810
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
110 PM CDT THU APR 17 2008

TXZ232>234-246-180100-
/O.EXA.KCRP.WI.Y.0020.000000T0000Z-080418T0100Z/
BEE-GOLIAD-VICTORIA-REFUGIO-
INCLUDING THE CITIES OF...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...REFUGIO...WOODSBORO
110 PM CDT THU APR 17 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

STRONG SOUTHEAST WINDS HAVE DEVELOPED ACROSS THE NORTHERN COASTAL
BEND AND VICTORIA CROSSROADS DUE TO A DEEPNING AREA OF LOW
PRESSURE TO THE NORTHWEST. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS
TO 40 MPH CAN BE EXPECTED THROUGH THE AFTERNOON AND INTO THE EARLY
EVENING HOURS.

MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH
CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT
TIMES. RESIDENTS ARE URGED TO SECURE LAWN FURNITURE...GARBAGE
CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG
WINDS.

$$

TXZ242>244-180100-
/O.CON.KCRP.WI.Y.0020.000000T0000Z-080418T0100Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS
110 PM CDT THU APR 17 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

STRONG SOUTHEAST WINDS WILL CONTINUE ACROSS SOUTH TEXAS
TODAY DUE TO A DEEPNING AREA OF LOW PRESSURE TO THE NORTHWEST.
ACROSS THE SOUTHERN COASTAL BEND...SUSTAINED WIND SPEEDS OF 25 TO
35 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED THROUGH THE AFTERNOON
AND INTO THE EARLY EVENING HOURS.

MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH
CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT
TIMES. RESIDENTS ARE URGED TO SECURE LAWN FURNITURE...GARBAGE
CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG
WINDS.

$$

TE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Apr 16, 8:31 PM CDT, 7 hours 29 minutes earlier.

Area forecast discussion, Apr 16, 8:31 PM CDT, 7 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
831 PM CDT WED APR 16 2008

.UPDATE...SUSTAINED WIND SPEEDS OVER THE SOUTHERN COASTAL BEND HAVE
FALLEN BELOW ADVISORY CONDITIONS THIS EVENING...THEREFORE THE WIND
ADVISORY WAS ALLOWED TO EXPIRE. HOWEVER...STRONG WINDS WILL PERSIST
ACROSS THE MARINE ZONES OVERNIGHT. WILL LIKELY NEED ANOTHER WIND
ADVISORY TOMORROW AS WINDS WILL ONCE AGAIN APPROACH THE STRONG
CATEGORY. ONCE AGAIN TONIGHT...STRONG LOW LEVEL JET WILL LEAD TO
STRATUS DEVELOPMENT OVER MUCH OF SOUTH TEXAS. ALL OF THIS COVERED
WELL IN CURRENT FORECAST...THEREFORE NO MAJOR CHANGES ARE NEEDED
AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 642 PM CDT WED APR 16 2008/

AVIATION...VFR CONDITIONS AND GUSTY SOUTHEAST WINDS WILL CONTINUE
INTO THE EARLY EVENING HOURS. WIND GUSTS UP TO 30 KNOTS WILL BE
POSSIBLE FOR A COUPLE MORE HOURS OVER THE SOUTHERN COASTAL BEND.
STRONG SOUTH-SOUTHEASTERLY LOW LEVEL FLOW WILL LEAD TO STRATUS
DEVELOPING OVER THE INLAND COASTAL PLAINS AROUND 06-07Z AND THEN
SPREADING INLAND TO NEAR THE RIO GRANDE BY 09-10Z. CEILINGS WILL
BE IN THE MVFR CATEGORY. THE LOW LEVEL JET WILL BE STRONG ENOUGH
OVER THE SOUTHERN COASTAL BEND...AROUND 40 KNOTS...TO WARRANT
MENTIONING LOW LEVEL WIND SHEAR OVERNIGHT AT ALI AND CRP SITES.
MVFR CEILINGS WILL HOLD ON OVER THE COASTAL PLAINS UNTIL 20-21Z
THURSDAY. ELSEWHERE...VFR CONDITIONS EXPECTED DURING THE DAY.

PREV DISCUSSION... /ISSUED 301 PM CDT WED APR 16 2008/

SHORT-TERM (TONIGHT THROUGH THURSDAY NIGHT)...STRONG LOW LEVEL JET
TONIGHT IN RESPONSE TO APPROACHING UPPER LEVEL SYSTEM...WILL ADVECT
ADDITIONAL MOISTURE/HIGHER DEWPOINTS ACROSS THE AREA. SFC WINDS WILL
DECOUPLE/DIMINISH LATE THIS EVENING...THEREFORE THE WIND ADVISORY
FOR THE SOUTHERN COASTAL BEND WILL LIKELY BE ALLOWED TO EXPIRE AT 8
PM. HOWEVER WINDS ACROSS THE MARINE ZONES WILL REMAIN STRONG.
BREEZY/WINDY CONDITIONS ARE EXPECTED ACROSS MUCH OF THE CWA ON THU
WITH A WIND ADVISORY LIKELY ACROSS MOST IF NOT ALL OF THE CWA. ABV
NORM TEMPS CAN BE EXPECTED TONIGHT THRU THU.

THURSDAY NIGHT LOOKS INTERESTING...MAINLY AFTER MIDNIGHT WHEN A COLD
FRONT IS PROGD TO MOVE INTO THE CWA. THE FRONTAL BDRY IS EXPECTED TO
REACH THE COAST AROUND 12Z FRI...GIVE OR TAKE A COUPLE OF HOURS.
FAVORABLE UPPER LEVEL DYNAMICS/JET AND DEEPENING POOL OF MOISTURE
COMBINED WITH STRONG CONVERGENCE ALONG THE FRONT WILL LEAD TO
SCT/NUM SHRAS AND TSRAS...THAT IS IF THE MODELS ARE CORRECT ABOUT
LITTLE TO NO CAPPING INVERSION JUST AHD OF OR AT TIME OF FROPA. AM
NOT ANTICIPATING SVR WX ALTHOUGH SOME STORMS COULD BE STRONG. ALSO
AM NOT EXPECTING FLOODING DUE TO THE VERY DRY CONDITIONS AND THAT
THE SYSTEM SHOULD BE MOVING FAIRLY FAST.

MARINE...STRONG ONSHORE FLOW WILL PERSIST TONIGHT THROUGH THURSDAY
AS LOW PRESSURE DEEPENS ACROSS W AND N TX. A COLD FRONT WILL MOVE
ACROSS SOUTH TX LATE THU NITE WITH WINDS DIMINISHING TOWARD EARLY
FRIDAY MORNING.

AVIATION...VFR CONDITIONS ARE EXPECTED THIS EVENING. MVFR CIGS ARE
EXPECTED TO DVLP AROUND 06Z AND CONTINUE UNTIL AROUND 14Z. THE SLY
LOW LEVEL JET WILL BE STRENGTHENING TO 40-45KT OVRNITE AND SFC WINDS
WILL DECOUPLE/DIMINISH LEADING TO LLWS. LOW LEVEL WINDS WILL MIX THU
MORNING WITH SFC WINDS INCREASING AROUND 14-15Z.

FIRE WEATHER...RH VALUES HAVE INCREASED TODAY...HOWEVER FIRE
WEATHER CONDITIONS REMAIN ELEVATED GIVEN THE DRY CONDITIONS AND
STRONG ONSHORE FLOW THIS EVENING AND AGAIN THURSDAY.

LONG TERM (FRIDAY THROUGH WEDNESDAY)...MAIN CONCERN REMAINS
CONVECTIVE POTENTIAL FRIDAY MORNING. MODELS REMAIN RELATIVELY
CONSISTENT WITH TIMING ISSUES. BELIEVE CONVECTION WILL GET FAR
ENOUGH SOUTHEAST BY 12Z FRIDAY ALONG BOUNDARY AND UPPER SUPPORT...AS
850MB THETA-E AIR STILL BEING ADVECTED TOWARD COAST AND SURFACE
THETA-E RIDGE IS ALIGNED NEAR PERPENDICULAR TO INCOMING BOUNDARY
OVERNIGHT AND 12Z FRIDAY. CINS ARE UP BUT FALL TOWARD MORNING AND
CAPS GENERALLY AOA 1000 J/KG TOWARD COAST. THUS...WOULD NOT BE
SURPRISED WITH ALL OF THIS TO HAVE A FEW STORMS PULSE UP AS THEY GET
TOWARD THE COAST (BRNS ARE IN RANGE). LOW LEVEL JET NOT THE
GREATEST THOUGH AND WINDS WEAKEN AS THE CONVECTION ARRIVES SO SEVERE
POTENTIAL SHOULD BE LIMITED UNLESS INFLOW IMPROVES. OVERALL...
INCREASED POPS FRIDAY MORNING BUT THEN AFTER THAT REST OF FORECAST
IS RAIN-FREE (FOR NOW). CONSENSUS BEHIND BOUNDARY FRIDAY IS TO DRY
THINGS OUT FOR FRIDAY NIGHT/SATURDAY WITH MOISTURE RETURNING ON
SATURDAY NIGHT/SUNDAY. UPPER RIDGE IN PLACE AND NO FOCUS AND THUS NO
RAIN MENTIONED SUNDAY AND UPPER SUPPORT NOT THERE FOR THE MOST PART
AFTER THAT. OTHERWISE...WARMING TREND AFTER A COOL FRIDAY AND FRIDAY
NIGHT...WITH THE WINDS PICKING UP DURING THE WEEK. COULD BE ENOUGH
MOISTURE TUESDAY/WEDNESDAY FOR SOME ISOLATED CONVECTION BUT WITH
SUCH DRY CONDITIONS AREA-WIDE BEST TO KEEP THINGS DRY AND LOOK FOR
BETTER FORCING MECHANISMS. GFS AND ECMWF BRINGING A FRONT NEAR AREA
AROUND 12Z THURSDAY. FOR NOW...KEPT THE FRONT TO THE NORTH AND DID
NOT MENTION RAINFALL AS UPPER FETCH STILL NOT IMPRESSIVE. WE WILL
SEE WHAT TOMORROW BRINGS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    68  83  68  76  57  /  10  10  50  60  10
VICTORIA          65  80  59  74  50  /  10  10  60  50  10
LAREDO            70  94  63  82  59  /   0   0  30  10   0
ALICE             66  86  64  79  52  /  10  10  50  50  10
ROCKPORT          71  79  67  76  59  /  10  10  50  60  10
COTULLA           65  90  59  81  50  /   0  10  40  10   0
KINGSVILLE        68  85  68  80  52  /  10  10  50  50  10
NAVY CORPUS       72  81  69  76  61  /  10  10  50  60  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 AM CDT FRIDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
     NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 4 AM CDT THURSDAY FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
     BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR.

&&

KRR/97...UPDATE
Hazardous weather outlook, Apr 16, 5:16 AM CDT, 22 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
516 AM CDT WED APR 16 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-170100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
516 AM CDT WED APR 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHEAST WINDS WILL DEVELOP TODAY ACROSS SOUTH TEXAS AS
LOW PRESSURE DEEPENS OVER THE PANHANDLE. WINDS WILL GUST TO AROUND
40 MPH ACROSS THE SOUTHERN COASTAL BEND AND 30 MPH ELSEWHERE. A
WIND ADVISORY IS IN EFFECT FOR JIM WELLS...KLEBERG...NUECES AND
SAN PATRICIO COUNTIES. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL
OF THE MIDDLE TEXAS COASTAL WATERS.

IN ADDITION...THE STRONG WINDS WILL ALSO CREATE ELEVATED
FIRE WEATHER CONDITIONS TODAY ACROSS SOUTH TEXAS...ESPECIALLY
ALONG AND WEST OF INTERSTATE 37 WHERE FUELS REMAIN EXCEPTIONALLY
DRY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO PERSIST INTO
THURSDAY AND FRIDAY. WINDY CONDITIONS ARE EXPECTED THURSDAY OVER
THE COASTAL BEND. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED
OVER THE COASTAL BEND AND VICTORIA CROSSROADS REGIONS THURSDAY
NIGHT AND FRIDAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

76/87

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 3:55 PM CDTMarine Weather StatementCRP13 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.